Health knowledge made personal
Join this community!
› Share page:
Go
Search posts:

SHOCKING READING ABOUT A PAINKILLER USED BY MILLIONS...

Posted Apr 10 2013 3:39pm

Stone Therapy

There was some shocking reading in this week's Daily Mail Good Health section.

The article tells of a lady who died from taking only TWO more tablets than her usual daily dose of Tramadol.

Apparently one of reasons this drug is used to 11.1 million people is because of the cost. It only costs the NHS £1.99 for 100 tablets.

Tramadol is regarded by many doctors as a weaker opioid, but in fact it has the same risks of overdose as with morphine.

It should also not used if your taking sleeping tablets, tranquillisers and anti-depressants or alcohol.

But, despite this fact many are mixing this drug with the others, with a risk of respiratory depression. .

More than 500 people died from tramadol overdoses between 2006 and 2011.

If you take tramadol as prescribed it is a highly effective drug but the problems seem to arise where the dosage is exceeded or it is taken with alcohol and/or other drugs that have a sedative effect.

The article goes on to say that patients prescribed opioid s need close monitoring and should be seen at least once a month by their doctor to see if they are getting any benefit from them.

I have to say that this article frightened me to death. I take the maximum dose like the lady in the article, but have another prescription for a 25mg dose for when I am in a lot of pain. I am also on anti-depressants and was given a week's supply of sleeping pills because I was having such a hard time with pain at night.

While away on holiday I took everything above and also had a couple of glasses of wine each evening as the instructions just say that you should not operate machinery or drive as it may make you drowsy. I was obviously not driving so I enjoyed a little tipple every night during the holiday.

When I arrived home my daughter was over for the weekend and I had terrible shakes and kept getting my words in a muddle. I basically felt as though I could not get the words out that I wanted to say. I was a bit worried about it but my daughter did say 'maybe it could be the drinks while I was away', which believe it or not made me feel better. It has since stopped so it was obviously that.

I really don't know what to think of these findings and would advice anyone like it said in the article to see their doctor if they decide they want to stop taking them. I know if I see my doctor she will refer me back to my pain consultant who deals with all my drugs but I don't see him until June.

I know one thing for sure though, I will definitely NOT be taking the extra 25mg even if I do need it. Mine are also slow release which I think can only be a better way of taking them.

Post a comment
Write a comment:

Related Searches